Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 10, 2021, 3:44 PM EDT. It took effect at May 10, 2021, 6:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 3:44 PM EDT (19:44 UTC)
- In effect from
- May 10, 2021, 6:00 PM EDT
- Expired
- May 11, 2021, 9:48 AM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
391 WHUS71 KOKX 101944 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 344 PM EDT Mon May 10 2021 ANZ350-353-111000- /O.CAN.KOKX.SC.Y.0050.000000T0000Z-210511T1400Z/ /O.NEW.KOKX.SC.Y.0051.210510T2200Z-210511T1400Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 344 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY... * WHAT...West winds around 10 kt and seas 4 to 5 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-102045- /O.CAN.KOKX.SC.Y.0050.000000T0000Z-210510T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 344 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Waves have fallen below 5 ft, therefore the Small Craft Advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
3 follow-up statements
848 WHUS71 KOKX 110306 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1106 PM EDT Mon May 10 2021 ANZ350-353-111400- /O.CON.KOKX.SC.Y.0051.000000T0000Z-210511T1400Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1106 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WHAT...Seas 3 to 5 ft. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
558 WHUS71 KOKX 110728 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 328 AM EDT Tue May 11 2021 ANZ350-353-111400- /O.CON.KOKX.SC.Y.0051.000000T0000Z-210511T1400Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 328 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds around 10 kt and seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
778 WHUS71 KOKX 111348 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 948 AM EDT Tue May 11 2021 ANZ350-353-111500- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-210511T1400Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 948 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas will generally remain below 5 ft today, except areas south of Montauk Point where occasional 5 ft seas will be possible in the afternoon. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 10, 1:55 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 10, 1:55 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service New York NY
155 PM EDT Mon May 10 2021
.SYNOPSIS...
High pressure builds in this afternoon and tonight. A trough of
low pressure shifts through the Northeast Tuesday into
Wednesday, followed by high pressure building in through the
mid-week period. Weak troughs of low pressure move through
Friday and Saturday, with a cold front approaching from the
north Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is generally on track, with only minor changes made to
reflect current conditions. Showers have developed well north of
the area where it cleared out and destabilized. There is still
a chance that as clouds continue to diminish, the forecast area
could see sprinkles or an isolated shower move through, so kept
the mention of sprinkles for the afternoon.
Mostly cloudy skies in the morning should become partly cloudy
during the afternoon. Highs will be in the low 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
An upper-level trough approaches the area from the NW tonight
and into early Tuesday as surface high pressure builds into the
area. Skies will be partly cloudy to mostly clear tonight and
into Tuesday allowing for a fair amount of cooling. Low
temperatures will be in the low to middle 40s for the Interior
and upper 40s for coastal areas.
Though Tuesday will remain mostly dry, cold temperatures aloft
and warming temperatures at the surface from daytime heating
will allow for the creation of some weak instability as the
upper-level trough shifts overhead. Moisture in the low-level
will be fairly limited but included the slight chance of a
shower for the NW portions of the area into the afternoon as a
secondary cold front moves through. Highs will be in the low to
middle 60s.
Surface low pressure develops to the northeast of the area with
high pressure continuing to build in from the west. This will
allow for a tightening pressure gradient over the area and an
increase in the wind speed going into the afternoon and evening
Tuesday. Gusts may be 20-25 mph.
Any instability rain showers dissipate shortly after sunset.
Breezy winds continue into the overnight with dry conditions
under mostly clear skies. Lows will be in the low to middle 40s.
Some interior locations in the Lower Hudson Valley may drop into
the upper 30s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A surface and upper level trough will be exiting the region
Wednesday morning, and with increasing subsidence and drying
will keep the area dry. Generally upper level ridging and
building high pressure will keep the region dry Wednesday night
into Friday morning. A shortwave approaches for late Friday as a
surface trough develops, and this will be the focus for a
chance of showers. The upper shortwave will be slow to exit the
region for Saturday and once again a weak surface trough
develops and will keep a slight chance to low end chance of
showers. Sunday another shortwave moves through aloft, and this
will be accompanied by a cold front approaching from the north.
With developing surface based instability and increasing CAPE,
inland, will have a mention of a slight chance of thunder.
Below normal temperatures for Wednesday return to near normal
for Thursday through Saturday, with a chance of slightly above
normal temperatures Sunday. Temperatures Sunday will be
dependent on return flow with the high, and timing of cloud
cover and showers with the approach of the cold front.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Weak high pressure builds in from the west through tonight.
Mainly VFR through the TAF period. There may however be a few
conditions may briefly fall back to MVFR for an hour or so at
locations north and east of NYC.
Winds N-NE around 10kt. Gusts to around 18kt are possible at the New
York metro terminals until mid afternoon. Winds may become
westerly late in the day into this evening, and then back to NW
under 10kt tonight. A SW sea breeze is possible late this
afternoon, mainly along the Connecticut coast.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for wind directions. Winds along the CT
coastline may stay more westerly or northwesterly. The NYC
terminals may become more westerly than forecast late this
afternoon.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday and Wednesday...VFR. W-NW wind G20-25kt.
.Thursday and Friday...VFR.
.Saturday...Mainly VFR. Chance of afternoon showers west of NYC.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Although buoy 44017 is reading just above 4 ft as of 10 am,
there is the possibility that wave heights will continue to rise
slightly over the next hour or so, therefore, SCA remains in
effect for all ocean waters as buoys to the west are still reading
4 to 6 ft.
A prolonged southerly flow will allow seas to continue to build
on the ocean waters this morning. Thereafter, seas peak at 5 to
7 ft on the ocean around mid to late morning, then decrease
thereafter. However, the central and eastern ocean zones will
hold on to 5 ft seas through much of Monday night and into early
Tuesday morning.
The pressure gradient tightens on Tuesday with the chance of gusts
to 25 kt by the end of the day and seas building close to
advisory levels on the ocean. SCA conds are however more likely
Tuesday night and Wednesday morning, primarily over the ocean
with winds and seas increasing slightly.
Low pressure will be departing to the northeast with high pressure
building to the west Wednesday. Small craft gusts will be possible
on the ocean waters Wednesday morning, especially east of Fire
Island Inlet. As the high builds the pressure gradient weakens and
winds will diminish. Ocean seas may also be near 5 feet early
Wednesday morning, and diminishing in a northwest flow. The non
ocean waters are expected to be below SCA levels by Wednesday
morning. With high pressure in control later Wednesday through
Friday winds and seas will remain below advisory levels.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ355.
Small Craft Advisory until 10 AM EDT Tuesday for ANZ350-353.
&&
SYNOPSIS...MET/MW
NEAR TERM...JP/MW
SHORT TERM...MW
LONG TERM...MET
AVIATION...BC/MET
MARINE...MET/MW
HYDROLOGY...MWHazardous weather outlook, May 10, 3:34 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service New York NY 334 AM EDT Mon May 10 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 334 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-110745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 334 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.